MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rdc 2017 - improper or incorrect procedure or method - incorrect prep and contrast incorrect manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca).The 4.5x20 mm nc trek balloon dilatation catheter was not prepped (air aspiration) outside the anatomy prior to use.There was no difficulty removing the protective sheath.The contrast mix was 50ml contrast and 20ml saline.The balloon was advanced and inflated once at a pressure of 14 atmospheres (atms).Negative was held for 5 seconds to deflate the balloon.However, the balloon had poor deflation and the device was stuck in the patient.The balloon partially deflated but was ultimately removed fully deflated with the guide catheter and guide wire as a single unit.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported deflation issue was not confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that the contrast mix used for the procedure was 50ml contrast and 20ml saline.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu) specifies that the contrast is 60% contrast medium diluted 1:1 with normal saline.Contrast that is more concentrated can lead to slower inflation and deflation times.In this case, it is likely that the concentrated contrast solution contributed to the reported deflation issue.Furthermore, it is likely that the reported difficulty removing the device resulted from the balloon experiencing deflation issues.Additionally, it was reported that the device was prepped inside the anatomy.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, costa rica, instruction for use (ifu) specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unlikely that the ifu violation contributed to the reported difficulty thus.The investigation determined the reported deflation issues appears to be related to user error; however, the reported difficulty removing the device appears to be related to operational context.In this case, it is likely that the concentrated contrast solution contributed to the reported deflation issue.Furthermore, it is likely that the reported difficulty removing the device resulted from the balloon experiencing deflation issues.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17128295
Report Number2024168-2023-06262
Device Sequence Number15064942
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number01001G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown